Alert archive / Texas / Special Weather Statements in 2015

Special Weather Statement, NWS Midland/Odessa, TX

May 11, 2015Brewster County, Texas

NWS Midland/Odessa, TX issued this special weather statement at May 11, 2015, 1:21 PM CDT for Brewster County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2015, 1:21 PM CDT (18:21 UTC)
Expired
May 11, 2015, 2:15 PM CDT
In force
54 min
Issued by
NWS Midland/Odessa, TX

County Brewster County, TX

The radar

The Midland/Odessa radar (KMAF), 219 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 6.4 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2015-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2015-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
1136 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

425 
WWUS84 KMAF 111821
SPSMAF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
121 PM CDT MON MAY 11 2015

TXZ074-081-111915-
DAVIS/APACHE MOUNTAINS AREA-BIG BEND AREA-
121 PM CDT MON MAY 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHERN BREWSTER COUNTY UNTIL 215 PM CDT...

STRONG THUNDERSTORMS WERE LOCATED 13 MILES SOUTHWEST OF MARATHON AT 
120 PM CDT...MOVING NORTH AT 5 MPH. THESE STORMS MAY PRODUCE SMALL 
HAIL...STRONG WINDS AND HEAVY RAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

&&

LAT...LON 3052 10324 3016 10274 2977 10331 3000 10369
TIME...MOT...LOC 1820Z 198DEG 2KT 3008 10339

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 11, 12:39 PM CDT, 42 minutes earlier.

Area forecast discussion, May 11, 12:39 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1239 PM CDT Mon May 11 2015

.AVIATION...
18Z TAF issuance
Clouds continue to increase behind a cold front that moved through
the region this morning. Most TAF sites have MVFR cigs and this
should stick around most of the day. A disturbance will bring more
clouds and a chance for rain late tonight. Have kept cigs in the
MVFR cat and this may need to be lowered to IFR. Timing of the
rain is still uncertain so have kept out of TAFs for now.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH from Wednesday morning through Wednesday
     evening FOR THE FOLLOWING ZONES... Borden...Dawson...
     Glasscock...Howard...Martin...Midland...Mitchell...Reagan...
     Scurry...Upton.

&&

29

Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland

Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, May 11, 3:03 AM CDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
303 AM CDT MON MAY 11 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-120815-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
303 AM CDT MON MAY 11 2015 /203 AM MDT MON MAY 11 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY ACROSS THE LOWER TRANS PECOS AND
WILL BECOME MORE WIDESPREAD ACROSS THE AREA TONIGHT. SOME OF THESE
STORMS COULD BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND
LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE TUESDAY THROUGH
THURSDAY. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR WEDNESDAY FOR
THE EASTERN AND CENTRAL PERMIAN BASIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, May 11, 8:03 AM CDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
803 AM CDT MON MAY 11 2015

TXZ081-082-111400-
TERRELL-BIG BEND AREA-
803 AM CDT MON MAY 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING EAST CENTRAL BREWSTER AND SOUTH CENTRAL TERRELL COUNTIES
UNTIL 900 AM CDT...

A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 5 MILES
SOUTH OF DRYDEN AT 803 AM CDT...MOVING EAST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

&&

LAT...LON 2980 10186 2978 10193 2981 10198 2979 10198
      2980 10203 2978 10205 2978 10208 2980 10214
      2984 10219 2984 10223 2987 10230 2986 10232
      3010 10224 3016 10175 2978 10176 2977 10181
TIME...MOT...LOC 1303Z 288DEG 14KT 2997 10211
Special weather statement, May 11, 1:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
121 PM CDT MON MAY 11 2015

TXZ074-081-111915-
DAVIS/APACHE MOUNTAINS AREA-BIG BEND AREA-
121 PM CDT MON MAY 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHERN BREWSTER COUNTY UNTIL 215 PM CDT...

STRONG THUNDERSTORMS WERE LOCATED 13 MILES SOUTHWEST OF MARATHON AT
120 PM CDT...MOVING NORTH AT 5 MPH. THESE STORMS MAY PRODUCE SMALL
HAIL...STRONG WINDS AND HEAVY RAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

&&

LAT...LON 3052 10324 3016 10274 2977 10331 3000 10369
TIME...MOT...LOC 1820Z 198DEG 2KT 3008 10339

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 4:04 AM CDTFlash Flood WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more55 hr
May 11, 8:03 AM CDTSpecial Weather StatementMAFTerrell57 min
May 11, 2:13 PM CDTSpecial Weather StatementMAFBrewster62 min
May 11, 2:25 PM CDTSevere Thunderstorm WarningMAFBrewster50 min
May 11, 3:15 PM CDTSevere Thunderstorm WarningMAFBrewster37 min

Nearby

Special Weather Statements in Texas, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.